MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150STR
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the inferior mesenteric artery (ima) using a lantern delivery microcatheter (lantern), a non-penumbra sheath and a non-penumbra catheter.It was reported that the patient¿s anatomy was tortuous.During the procedure, the lantern was advanced to the target location.Next, contrast was injected and it was noticed that the contrast was leaking from the distal part of the lantern and the lantern was fractured.Therefore, the lantern was pulled out of the catheter and was not used for the remainder of the procedure.The procedure was completed using a new lantern, the same sheath and the same catheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a medical procedure in the inferior mesenteric artery (ima) using a lantern delivery microcatheter (lantern), a non-penumbra sheath and a non-penumbra catheter (0.035).It was reported that the patient¿s anatomy was tortuous.During the procedure, the lantern was advanced to the target location.Next, contrast was injected and it was noticed that the contrast was leaking from the lantern and the lantern was fractured.Therefore, the lantern was pulled out of the catheter and was not used for the remainder of the procedure.The procedure was completed using a new lantern, the same sheath and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated: 1.Section b.Box 5.Describe event or problem evaluation of the returned lantern delivery microcatheter (lantern) confirmed fracture on the mid shaft.If the lantern is advanced against resistance, damage such as a kink and subsequent fracture may occur.This damage likely contributed to the reported contrast leak during the procedure.Based on the reported complaint, the patient¿s tortuous anatomy may have contributed to the resistance.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21612777
Report Number3005168196-2025-00082
Device Sequence Number7756838
Product Code DQY
UDI-Device Identifier00814548016672
UDI-Public00814548016672
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXSLIMLAN150STR
Device Lot NumberF00013991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale